Alert archive / Arizona / High Wind Watches in 2015

High Wind Watch 6, NWS Las Vegas, NV

December 24, 2015Mohave County, Arizona; San Bernardino County, California; Clark County, Nevada

NWS Las Vegas, NV issued this high wind watch at Dec 24, 2015, 2:58 PM MST for Mohave County, Arizona; San Bernardino County, California; Clark County, Nevada. It took effect at Dec 26, 2015, 7:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 24, 2015, 2:58 PM MST (21:58 UTC)
In effect from
Dec 26, 2015, 7:00 AM MST
Expired
Dec 25, 2015, 3:42 AM MST
In force
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV

The radar

The Las Vegas radar (KESX), 15 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 10.0 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2015-12-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2015-12-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2429 m above ground
0-6 km bulk shear
89 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
280 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

750 
WWUS75 KVEF 242158
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
158 PM PST THU DEC 24 2015

CAZ519-520-251200-
/O.CON.KVEF.HW.W.0008.000000T0000Z-151225T1400Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP...
INDEPENDENCE...LONE PINE...OLANCHA
158 PM PST THU DEC 24 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM PST FRIDAY...

* TIMING...WINDS ARE EXPECTED TO INCREASE LATE THIS AFTERNOON AND
  EARLY EVENING HOURS...BE STRONGEST IN THE LATE EVENING HOURS INTO
  EARLY CHRISTMAS DAY...THEN DECREASE.

* WINDS...WEST WINDS OF 30 TO 50 MPH WITH GUSTS OF 50 TO 70 MPH. 
  THE HIGHEST WINDS WILL BE EXPOSED RIDGETOPS AND NEAR CANYON 
  OPENINGS. 

* IMPACTS...STRONG CROSSWINDS WILL MAKE DRIVING DIFFICULT ON 
  HIGHWAY 395 BETWEEN BISHOP AND PEARSONVILLE. LOOSE OBJECTS 
  OUTSIDE INCLUDING CHRISTMAS DECORATIONS MAY BE BLOWN AWAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...
AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS.

&&

$$

CAZ523-251200-
/O.CON.KVEF.HW.W.0008.151225T0000Z-151225T1800Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FORT IRWIN
158 PM PST THU DEC 24 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY...

* TIMING...WINDS WILL START TO INCREASE IN THE EARLY EVENING 
  HOURS ON CHRISTMAS EVE...BE STRONGEST IN THE LATE EVENING 
  HOURS ON CHRISTMAS EVE INTO EARLY TO MID MORNING HOURS ON 
  CHRISTMAS DAY...THEN DECREASE. 

* WINDS...WEST WINDS OF 30 TO 50 MPH WITH GUSTS OF 45 TO 65 MPH.

* IMPACTS...STRONG CROSSWINDS WILL MAKE DRIVING DIFFICULT ON 
  INTERSTATES 15 AND 40 AROUND BARSTOW AS WELL AS ON HIGHWAY 58 
  BETWEEN BARSTOW AND KRAMER JUNCTION AND ON HIGHWAY 395. LOOSE 
  OBJECTS OUTSIDE INCLUDING CHRISTMAS DECORATIONS MAY BE BLOWN 
  AWAY. AREAS OF BLOWING DUST MAY REDUCE VISIBILITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...
AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS.

&&

$$

CAZ524-NVZ022-251200-
/O.NEW.KVEF.HW.A.0006.151226T1400Z-151227T1600Z/
/O.CON.KVEF.WI.Y.0031.151225T0000Z-151225T1400Z/
EASTERN MOJAVE DESERT-SOUTHERN CLARK COUNTY-
INCLUDING THE CITIES OF...BAKER...MOUNTAIN PASS...
MITCHELL CAVERNS...PRIMM...SEARCHLIGHT...CAL-NEV-ARI
158 PM PST THU DEC 24 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST FRIDAY...
...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY
MORNING. 

* TIMING...WINDS WILL INCREASE EARLY THIS EVENING...BE STRONGEST
  AROUND MIDNIGHT INTO EARLY CHRISTMAS MORNING...THEN DECREASE.
  STRONGER NORTH WINDS ARE FORECAST TO DEVELOP SATURDAY MORNING AND
  CONTINUE THROUGH SUNDAY MORNING. 

* WINDS...SOUTHWEST TO WEST WINDS OF 30 TO 40 MPH WITH GUSTS OF 40
  TO 60 MPH. THE HIGHEST WINDS WILL BE ON EXPOSED RIDGETOPS AND NEAR
  CANYON OPENINGS. WINDS ON SATURDAY ARE EXPECTED TO BE NORTH WITH
  SUSTAINED WINDS BETWEEN 30 AND 40 MPH WITH GUSTS APPROACHING 60
  MPH.

* IMPACTS...STRONG CROSSWINDS WILL MAKE DRIVING DIFFICULT ON 
  ROADS INCLUDING INTERSTATE 15 BETWEEN BAKER AND PRIMM. LOOSE 
  OBJECTS OUTSIDE INCLUDING CHRISTMAS DECORATIONS MAY BE BLOWN 
  AWAY. AREAS OF BLOWING DUST MAY REDUCE VISIBILITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD
RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT
TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

CAZ521-522-251200-
/O.CON.KVEF.WI.Y.0031.151225T0000Z-151225T1400Z/
WHITE MOUNTAINS OF INYO COUNTY-DEATH VALLEY NATIONAL PARK-
INCLUDING THE CITIES OF...WESTGARD PASS...BRISTLECONE PINE...
FURNACE CREEK...STOVEPIPE WELLS...SHOSHONE
158 PM PST THU DEC 24 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST FRIDAY...

* TIMING...WINDS WILL INCREASE EARLY THIS EVENING...BE STRONGEST 
  AROUND MIDNIGHT INTO EARLY CHRISTMAS MORNING...THEN DECREASE. 

* WINDS...SOUTHWEST TO WEST WINDS OF 30 TO 40 MPH WITH GUSTS OF 
  40 TO 60 MPH. THE HIGHEST WINDS WILL BE ON EXPOSED RIDGETOPS 
  AND NEAR CANYON OPENINGS. 

* IMPACTS...STRONG CROSSWINDS WILL MAKE DRIVING DIFFICULT ON 
  ROADS INCLUDING INTERSTATE 15 BETWEEN BAKER AND PRIMM. LOOSE 
  OBJECTS OUTSIDE INCLUDING CHRISTMAS DECORATIONS MAY BE BLOWN 
  AWAY. AREAS OF BLOWING DUST MAY REDUCE VISIBILITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD
RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT
TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

CAZ525-251200-
/O.CON.KVEF.WI.Y.0031.151225T0000Z-151225T2100Z/
MORONGO BASIN-
INCLUDING THE CITIES OF...MORONGO VALLEY...YUCCA VALLEY...
TWENTYNINE PALMS
158 PM PST THU DEC 24 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST FRIDAY...

* TIMING...WINDS WILL INCREASE THIS EVENING...BE STRONGEST IN 
  THE MID TO LATE MORNING HOURS ON CHRISTMAS DAY...THEN 
  DECREASE. 

* WINDS...WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP 
  TO 50 MPH. 

* IMPACTS...STRONG CROSSWINDS WILL MAKE DRIVING DIFFICULT ON 
  HIGHWAY 62 FROM MORONGO VALLEY TO TWENTYNINE PALMS AS WELL AS 
  ROADS IN THE LANDERS AREA. LOOSE OBJECTS OUTSIDE INCLUDING 
  CHRISTMAS DECORATIONS MAY BE BLOWN AWAY. AREAS OF BLOWING DUST 
  MAY REDUCE VISIBILITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD
RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT
TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

AZZ002-036-CAZ526-527-NVZ021-251200-
/O.NEW.KVEF.HW.A.0006.151226T1400Z-151227T1600Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
INCLUDING THE CITIES OF...LAKE HAVASU CITY...DESERT HILLS...
TOPOCK...BULLHEAD CITY...MOHAVE VALLEY...VIDAL JUNCTION...
NEEDLES...HOOVER DAM...LAUGHLIN
158 PM PST THU DEC 24 2015 /258 PM MST THU DEC 24 2015/

...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY
MORNING. 

* TIMING...STRONG NORTH WINDS ARE FORECAST TO DEVELOP SATURDAY
  MORNING AND CONTINUE THROUGH SUNDAY MORNING.

* WINDS...WINDS ON SATURDAY ARE EXPECTED TO BE NORTH WITH SUSTAINED
  WINDS BETWEEN 30 AND 40 MPH WITH GUSTS APPROACHING 60 MPH. WINDS
  ARE EXPECTED TO BE STRONGEST NEAR THE LAUGHLIN-BULLHEAD CITY AREA. 

* IMPACTS...STRONG CROSSWINDS WILL MAKE DRIVING DIFFICULT ON ROADS.
  LOOSE OBJECTS OUTSIDE INCLUDING CHRISTMAS DECORATIONS MAY BE BLOWN
  AWAY. HIGH WINDS WILL CREATE ROUGH WATER AND POOR BOATING
  CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
1 follow-up statement
217 
WWUS75 KVEF 251042
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
242 AM PST FRI DEC 25 2015

CAZ523-251800-
/O.CAN.KVEF.HW.W.0008.000000T0000Z-151225T1800Z/
/O.EXB.KVEF.WI.Y.0031.000000T0000Z-151225T1800Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FORT IRWIN
242 AM PST FRI DEC 25 2015

...WIND ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR NORTHWEST SAN BERNARDINO COUNTY...WHICH IS IN EFFECT
UNTIL 10 AM PST THIS MORNING. THIS REPLACES THE HIGH WIND WARNING
THAT WAS IN EFFECT.

* TIMING...WINDS WILL GUSTY EARLY THIS MORNING THEN DECREASE AS THE
  MORNING PROGRESSES.

* WINDS...WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP 
  TO 50 MPH. 

* IMPACTS...STRONG CROSSWINDS WILL MAKE DRIVING DIFFICULT ON
  INTERSTATES 15 AND 40 NEAR BARSTOW AS WELL AS HIGHWAY 58 BETWEEN
  BARSTOW AND KRAMER JUNCTION AND ON HIGHWAY 395. LOOSE OBJECTS
  OUTSIDE INCLUDING CHRISTMAS DECORATIONS MAY BE BLOWN AWAY. AREAS
  OF BLOWING DUST MAY REDUCE VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD
RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT
TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

CAZ519-520-251145-
/O.CAN.KVEF.HW.W.0008.000000T0000Z-151225T1400Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP...
INDEPENDENCE...LONE PINE...OLANCHA
242 AM PST FRI DEC 25 2015

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE HIGH
WIND WARNING FOR THE EASTERN SLOPES OF THE SOUTHERN SIERRA AND THE
OWENS VALLEY.

HIGH WIND GUSTS OVER 60 MPH HAVE NOT MATERIALIZED FROM THE WEST TO
SOUTHWEST AND THIS THREAT HAS ENDED NOW THAT A COLD FRONT HAS PASSED
THROUGH THE AREA AND WINDS HAVE SHIFTED TO THE NORTH.

$$

NVZ022-251800-
/O.CAN.KVEF.WI.Y.0031.000000T0000Z-151225T1400Z/
/O.UPG.KVEF.HW.A.0006.151226T1400Z-151227T1600Z/
/O.NEW.KVEF.WI.Y.0032.151226T1400Z-151227T1600Z/
/O.NEW.KVEF.HZ.A.0003.151227T0600Z-151227T1700Z/
SOUTHERN CLARK COUNTY-
INCLUDING THE CITIES OF...PRIMM...SEARCHLIGHT...CAL-NEV-ARI
242 AM PST FRI DEC 25 2015

...WIND ADVISORY IN EFFECT FROM 6 AM SATURDAY TO 8 AM PST
SUNDAY...
...HARD FREEZE WATCH IN EFFECT FROM SATURDAY EVENING THROUGH
SUNDAY MORNING...
...WIND ADVISORY FOR EARLY THIS MORNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR SOUTHERN CLARK COUNTY...WHICH IS IN EFFECT FROM 6 AM
SATURDAY TO 8 AM PST SUNDAY. THIS REPLACES THE HIGH WIND WATCH THAT
WAS IN EFFECT. A HARD FREEZE WATCH HAS ALSO BEEN ISSUED. THIS HARD
FREEZE WATCH IS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY
MORNING. THE WIND ADVISORY FOR EARLY CHRISTMAS MORNING HAS BEEN
CANCELLED.

* TIMING...WINDS WILL INCREASE SATURDAY MORNING...BE STRONGEST
  SATURDAY AFTERNOON INTO EARLY SATURDAY EVENING...REMAIN GUSTY
  SATURDAY NIGHT INTO MOST OF SUNDAY MORNING...THEN DECREASE.

* WINDS...NORTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* TEMPERATURE...LOWS WILL DROP AS COLD AS 17 TO 22 DEGREES SUNDAY
  MORNING ESPECIALLY IN NORMALLY COLDER SPOTS SUCH AS PRIMM.

* IMPACTS...STRONG CROSSWINDS WILL MAKE DRIVING DIFFICULT ON ROADS
  INCLUDING HIGHWAY 95 NEAR SEARCHLIGHT. LOOSE OBJECTS OUTSIDE
  INCLUDING CHRISTMAS DECORATIONS MAY BE BLOWN AWAY. AREAS OF
  BLOWING DUST MAY REDUCE VISIBILITY. ANY PLANTS OR PIPES NOT
  PROTECTED COULD BE DAMAGED. BRING ANY PETS OR LIVESTOCK INDOORS OR
  PROVIDE ADEQUATE SHELTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD
RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT
TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

A HARD FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

CAZ524-251800-
/O.CAN.KVEF.WI.Y.0031.000000T0000Z-151225T1400Z/
/O.UPG.KVEF.HW.A.0006.151226T1400Z-151227T1600Z/
/O.NEW.KVEF.WI.Y.0032.151226T1400Z-151227T1600Z/
EASTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BAKER...MOUNTAIN PASS...
MITCHELL CAVERNS
242 AM PST FRI DEC 25 2015

...WIND ADVISORY IN EFFECT FROM 6 AM SATURDAY TO 8 AM PST
SUNDAY...
...WIND ADVISORY FOR THIS MORNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR NORTHEAST SAN BERNARDINO COUNTY...WHICH IS IN EFFECT
FROM 6 AM SATURDAY TO 8 AM PST SUNDAY. THIS REPLACES THE HIGH WIND
WATCH THAT WAS IN EFFECT. THE WIND ADVISORY HAS BEEN CANCELLED FOR
EARLY THIS MORNING.

* TIMING...WINDS WILL INCREASE SATURDAY MORNING...BE STRONGEST
  SATURDAY AFTERNOON INTO EARLY SATURDAY EVENING...REMAIN GUSTY
  SATURDAY NIGHT INTO MOST OF SUNDAY MORNING...THEN DECREASE.

* WINDS...NORTH TO NORTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO
  45 MPH.

* IMPACTS...STRONG CROSSWINDS WILL MAKE DRIVING DIFFICULT ON ROADS
  INCLUDING INTERSTATE 15 BETWEEN BAKER AND THE CALIFORNIA-NEVADA
  STATELINE. LOOSE OBJECTS OUTSIDE INCLUDING CHRISTMAS DECORATIONS
  MAY BE BLOWN AWAY. AREAS OF BLOWING DUST MAY REDUCE VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD
RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT
TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

CAZ521-522-251145-
/O.CAN.KVEF.WI.Y.0031.000000T0000Z-151225T1400Z/
WHITE MOUNTAINS OF INYO COUNTY-DEATH VALLEY NATIONAL PARK-
INCLUDING THE CITIES OF...WESTGARD PASS...BRISTLECONE PINE...
FURNACE CREEK...STOVEPIPE WELLS...SHOSHONE
242 AM PST FRI DEC 25 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND
ADVISORY FOR THE WHITE MOUNTAINS OF INYO COUNTY AND DEATH VALLEY
NATIONAL PARK.

WINDS HAVE DROPPED OFF ACROSS THE AREA EARLY THIS MORNING IN THE
WAKE OF A COLD FRONT TO BELOW ADVISORY LEVELS. THEREFORE THE WIND
ADVISORY HAS BEEN CANCELLED.

$$

AZZ036-NVZ021-251800-
/O.UPG.KVEF.HW.A.0006.151226T1400Z-151227T1600Z/
/O.NEW.KVEF.HW.W.0009.151226T1400Z-151227T1600Z/
LAKE MEAD NATIONAL RECREATION AREA-
INCLUDING THE CITIES OF...BULLHEAD CITY...MOHAVE VALLEY...
HOOVER DAM...LAUGHLIN
242 AM PST FRI DEC 25 2015 /342 AM MST FRI DEC 25 2015/

...HIGH WIND WARNING IN EFFECT FROM 6 AM PST /7 AM MST/ SATURDAY
TO 8 AM PST /9 AM MST/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WARNING FOR THE LAKE MEAD NATIONAL RECREATION AREA AS WELL AS THE
LAUGHLIN AND BULLHEAD CITY AREA...WHICH IS IN EFFECT FROM 6 AM PST
/7 AM MST/ SATURDAY TO 8 AM PST /9 AM MST/ SUNDAY. THE HIGH WIND
WATCH IS NO LONGER IN EFFECT.

* TIMING...STRONG NORTH WINDS ARE FORECAST TO DEVELOP SATURDAY
  MORNING AND CONTINUE THROUGH SUNDAY MORNING WITH THE STRONGEST
  WINDS SATURDAY AFTERNOON INTO EARLY SATURDAY EVENING.

* WINDS...WINDS ON SATURDAY ARE EXPECTED TO BE NORTH WITH 
  SUSTAINED WINDS BETWEEN 30 AND 40 MPH WITH GUSTS APPROACHING 
  60 MPH. WINDS ARE EXPECTED TO BE STRONGEST NEAR THE LAUGHLIN- 
  BULLHEAD CITY AREA. 

* IMPACTS...STRONG CROSSWINDS WILL MAKE DRIVING DIFFICULT ON 
  ROADS. LOOSE OBJECTS OUTSIDE INCLUDING CHRISTMAS DECORATIONS 
  MAY BE BLOWN AWAY. HIGH WINDS WILL CREATE ROUGH WATER AND POOR 
  BOATING CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...
AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS.

&&

$$

AZZ002-CAZ526-527-251800-
/O.UPG.KVEF.HW.A.0006.151226T1400Z-151227T1600Z/
/O.NEW.KVEF.WI.Y.0032.151226T1400Z-151227T1600Z/
LAKE HAVASU AND FORT MOHAVE-CADIZ BASIN-SAN BERNARDINO COUNTY-
UPPER COLORADO RIVER VALLEY-
INCLUDING THE CITIES OF...LAKE HAVASU CITY...DESERT HILLS...
TOPOCK...VIDAL JUNCTION...NEEDLES
242 AM PST FRI DEC 25 2015 /342 AM MST FRI DEC 25 2015/

...WIND ADVISORY IN EFFECT FROM 6 AM PST /7 AM MST/ SATURDAY TO
8 AM PST /9 AM MST/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR SOUTHWEST MOHAVE COUNTY AND SOUTHEAST SAN BERNARDINO
COUNTY INCLUDING THE CADIZ BASIN...WHICH IS IN EFFECT FROM 6 AM PST
/7 AM MST/ SATURDAY TO 8 AM PST /9 AM MST/ SUNDAY. THE HIGH WIND
WATCH IS NO LONGER IN EFFECT.

* TIMING...STRONG NORTH WINDS ARE FORECAST TO DEVELOP SATURDAY
  MORNING AND CONTINUE THROUGH SUNDAY MORNING. WINDS ARE EXPECTED TO
  BE STRONGEST SATURDAY AFTERNOON INTO SATURDAY EVENING.

* WINDS...WINDS ON SATURDAY ARE EXPECTED TO BE NORTH WITH SUSTAINED
  WINDS BETWEEN 25 AND 35 MPH WITH GUSTS OF 40 TO 50 MPH.

* IMPACTS...STRONG CROSSWINDS WILL MAKE DRIVING DIFFICULT ON 
  ROADS. LOOSE OBJECTS OUTSIDE INCLUDING CHRISTMAS DECORATIONS 
  MAY BE BLOWN AWAY. HIGH WINDS WILL CREATE ROUGH WATER AND POOR 
  BOATING CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD
RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT
TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

CAZ525-251800-
/O.CON.KVEF.WI.Y.0031.000000T0000Z-151225T2100Z/
MORONGO BASIN-
INCLUDING THE CITIES OF...MORONGO VALLEY...YUCCA VALLEY...
TWENTYNINE PALMS
242 AM PST FRI DEC 25 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON...

* TIMING...WINDS WILL BE STRONGEST IN THE MID TO LATE MORNING HOURS
  ON CHRISTMAS DAY...THEN DECREASE.

* WINDS...WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP 
  TO 50 MPH. 

* IMPACTS...STRONG CROSSWINDS WILL MAKE DRIVING DIFFICULT ON 
  HIGHWAY 62 FROM MORONGO VALLEY TO TWENTYNINE PALMS AS WELL AS 
  ROADS IN THE LANDERS AREA. LOOSE OBJECTS OUTSIDE INCLUDING 
  CHRISTMAS DECORATIONS MAY BE BLOWN AWAY. AREAS OF BLOWING DUST 
  MAY REDUCE VISIBILITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD
RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT
TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

AZZ003-NVZ017-251800-
/O.NEW.KVEF.HZ.A.0003.151227T0600Z-151227T1700Z/
NORTHWEST DESERTS-WESTERN CLARK AND SOUTHERN NYE COUNTY-
INCLUDING THE CITIES OF...KINGMAN...GOLDEN VALLEY...
DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA...PAHRUMP...
INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY
242 AM PST FRI DEC 25 2015 /342 AM MST FRI DEC 25 2015/

...HARD FREEZE WATCH IN EFFECT FROM SATURDAY EVENING THROUGH
SUNDAY MORNING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HARD
FREEZE WATCH FOR CENTRAL AND SOUTHERN MOHAVE COUNTY AWAY FROM THE
COLORADO RIVER...WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH
SUNDAY MORNING.

* TEMPERATURE...LOWS OF 15 TO 20 IN KINGMAN...GOLDEN VALLEY AND
  DOLAN SPRINGS. SINGLE DIGITS ARE EXPECTED IN HIGHER ELEVATION
  AREAS.

* IMPACTS...ANY COLD SENSITIVE PLANTS WILL BE KILLED. UNPROTECTED
  PIPES MAY BURST AND RESULT IN FLOODING AND WATER DAMAGE. PETS AND
  LIVESTOCK THAT ARE NOT GIVEN ADEQUATE SHELTER COULD SUFFER
  FROSTBITE OR HYPOTHERMIA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

STACHELSKI

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this high wind watch went out at Dec 24, 10:20 AM MST, 4 hours 38 minutes earlier.

Area forecast discussion, Dec 24, 10:20 AM MST, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
920 AM PST THU DEC 24 2015

.SYNOPSIS...SOUTHWEST TO WEST WINDS WILL INCREASE TODAY AHEAD OF A
COLD STORM SYSTEM. THIS STORM WILL PRESS ACROSS THE AREA TONIGHT
INTO CHRISTMAS DAY WITH A BAND OF HIT AND MISS SHOWERS. SNOW MAY
FALL AS LOW AS 2500 TO 3000 FEET IN SOME AREAS. GUSTY NORTH WINDS
WILL DEVELOP CHRISTMAS NIGHT AND LAST THROUGH THE WEEKEND
ACCOMPANIED BY MUCH COLDER WEATHER. MAINLY DRY CONDITIONS ALONG WITH
A MODERATING TREND ARE EXPECTED FOR THE CLOSE OF THE YEAR.
&&

.UPDATE...FAIRLY QUIET WEATHER ACROSS THE REGION THIS MORNING AHEAD
OF A COLD STORM SYSTEM THAT WILL IMPACT THE REGION OVER THE NEXT
COUPLE OF DAYS. SOUTHWEST TO WEST WINDS ARE EXPECTED TO INCREASE
DURING THE AFTERNOON AND PRECIPITATION WILL GRADUALLY START PUSHING
INTO THE NORTHERN ZONES BY LATE AFTERNOON. FEEL THAT THE HIGH WIND
WARNING FOR THE SIERRA SLOPES AND WESTERN MOJAVE DESERT MAY BE A BIT
OVERDONE...BUT AT THIS TIME WILL NOT MAKE ANY CHANGES AND WILL WAIT
AND SEE HOW THINGS PROGRESS. IT SHOULD GET WINDY IN THOSE
LOCATIONS THOUGH. NO UPDATES AT THIS TIME.
&&

PREV DISCUSSION
315 AM PST THU DEC 24 2015

.SHORT TERM...CHRISTMAS EVE DAY THROUGH CHRISTMAS NIGHT.

WE ARE IN FOR A SACK OF METEOROLOGICAL GOODIES TODAY THROUGH
CHRISTMAS DAY COURTESY OF THE SANTA STORM. PRESENTLY, THERE ARE SOME
BATCHES OF HIGHER LEVEL CLOUDS, ESPECIALLY ACROSS SAN BERNARDINO AND
SOUTHERN MOHAVE COUNTIES, COURTESY OF MOUNTAIN WAVE ACTIVITY OFF THE
TEHACHAPIS. THERE ARE ALSO SOME MID-LEVEL CLOUDS ACROSS SOUTHERN
PARTS OF NYE AND LINCOLN COUNTIES AND MUCH OF CLARK COUNTY AND THE
ARIZONA STRIP. THE MID-LEVEL CLOUDS SHOULD ERODE AFTER DAYBREAK AND
THE THOUGHT IS IN THESE AREAS WE SHOULD SEE A GOOD AMOUNT OF SUN FOR
WINDOW THIS AFTERNOON.

WINDS WILL START TO PICK UP TODAY AHEAD OF A STORM THAT WILL CAUSE
SANTA AND HIS TEAM OF REINDEER SOME ISSUES. A 120 KT+ JET AT 250 MB
MOVES OVER THE AREA TODAY AND AS THESE WINDS GET MIXED DOWN TO THE
SURFACE, THEY WILL CREATE GUSTY WINDS. I ISSUED WIND HEADLINES TO
ADDRESS THIS IN THE WESTERN PART OF THE AREA. FOR THE EASTERN SIERRA
AND OWENS VALLEY, THE ARW MODEL SHOWS A CRITICAL LAYER DEVELOPING TO
THE LEE OF THE SOUTHERN SIERRA THIS EVENING. GIVEN CROSS BARRIER
FLOW, WE SHOULD SEE DOWNSLOPE WINDS DEVELOP AND THESE LOOK TO AT
LEAST MAKE IT INTO THE WESTERN PARTS OF THE OWENS VALLEY SO A HIGH
WIND WARNING WAS ISSUED. NORTHWEST SAN BERNARDINO COUNTY SHOULD SEE
POCKETS OF WARNING LEVEL WINDS THOUGH MANY SPOTS MAY JUST END UP
WITH ADVISORY LEVEL GUSTS (BELOW 58 MPH) BUT I DECIDED TO ISSUE A
HIGH WIND WARNING AS SOME FAVORED SPOTS LIKE FORT IRWIN COULD BLOW
WELL. OTHERWISE, WIND ADVISORIES WERE ISSUED FOR THE REST OF INYO
COUNTY, NORTHEAST SAN BERNARDINO COUNTY, THE MORONGO BASIN AND
SOUTHERN CLARK COUNTY. THE MORONGO BASIN ADVISORY RUNS LONGER AS
THEY TYPICALLY GET A DELAY WITH THEIR WINDOW OF STRONGEST WINDS,
WHICH IS TYPICALLY FROM THE WEST TO NORTHWEST THAT WILL HOLD OFF
UNTIL LATER CHRISTMAS MORNING. WINDS WILL DROP OFF FOR A BIT IN ALL
AREAS ONCE THE COLD FRONT PASSES THROUGH.

THE SANTA STORM WILL ALSO BRING A BAND OF SHOWERS WITH IT AS THE
COLD FRONT WORKS ON SOUTH. THE NORTHWEST TRAJECTORY WILL NOT BODE
WELL FOR MOISTURE BUT HAS GOOD FORCING. HOWEVER, EXCEPT FOR LINCOLN
COUNTY AND NORTHERN MOHAVE COUNTY, WHATEVER SHOWERS THERE ARE WILL
BE A QUICK SHOT OF 1-3 HOURS AT BEST. A BETTER DEVELOPED BAND OF
SHOWERS SHOULD IMPACT LINCOLN COUNTY OWING TO STRONG FORCING AND
UPLIFT FROM THE TERRAIN AND THUS A WINTER WEATHER ADVISORY REMAINS
IN EFFECT THERE. IN ADDITION, A WINTER WEATHER ADVISORY REMAINS
IN EFFECT FOR NORTHERN MOHAVE COUNTY. 700 MB TEMPS TANK TO
-12C WITH THE FRONT WHICH WILL DROP SNOW LEVELS TO 2500-3000 FEET.
THIS WILL CHANGE RAIN QUICKLY TO SNOW AND WE MAY EVEN SEE A LITTLE
SNOW IF WE ARE LUCKY ON THE FAR WEST SIDE OF THE LAS VEGAS VALLEY
CHRISTMAS MORNING. POST-FRONTAL ENERGY AND LINGERING MID-LEVEL
MOISTURE COULD STILL RESULT IN A FEW SHOWERS IN THE AFTERNOON ON
CHRISTMAS DAY.

FOR TEMPS, I LEANED TOWARD THE WARMER ECMWF AS IT SEEMS TO BE DOING
BETTER LATELY FOR HIGHS. LOWS MAY NOT GET SO CHILLY AS GUIDANCE
SHOWS TONIGHT GIVEN THE WIND STAYS UP AND I WENT WITH THE WARMER
GUIDANCE IN SOME SPOTS TONIGHT. MUCH COLDER AIR ARRIVES BEHIND THE
SANTA STORM AND MANY LOWER DESERT VALLEYS WILL DROP INTO THE 20S
CHRISTMAS NIGHT.

.LONG TERM...SATURDAY THROUGH WEDNESDAY.

SATURDAY STILL LOOKS QUITE BLUSTERY DUE TO BELOW NORMAL TEMPERATURES
AND GUSTY NORTH WINDS. IN HOUSE MODELS STILL PAINTING STRONGEST
NORTH WINDS WILL BE DOWN THE COLORADO RIVER VALLEY AND EASTERN SAN
BERNARDINO COUNTY. SOME OF THE HIGHER TERRAIN IN SOUTHERN LINCOLN,
CLARK AND INYO COUNTIES WILL ALSO LIKELY BE VERY WINDY. DECISION FOR
WIND PRODUCT TYPES IS NEARING.

WINDS SHOULD SLOWLY ABATE THROUGH SUNDAY AS GRADIENTS RELAX AS UPPER
LOW SHIFTS EAST INTO THE BIG BEND REGION OF TEXAS. LITTLE RECOVERY
IN TEMPERATURES EXPECTED SUNDAY AS EVERYONE HEADS BACK HOME AFTER
THE LONG HOLIDAY WEEKEND.

MODELS STARTING TO COME INTO BETTER AGREEMENT NEXT WEEK. THE
PROGRESSIVE PATTERN WILL PERSIST WITH OUR NEXT TROUGH PASSAGE ON
MONDAY/TUESDAY. ONLY MENTIONABLE POPS FOR NOW IS ALONG THE EASTERN
SIERRA SLOPES OF INYO COUNTY. MODELS DROP A WEAKER TROUGH SOUTHEAST
ACROSS THE GREAT BASIN ON WEDNESDAY OR THURSDAY. TEMPERATURES WILL
MODERATE SLOWLY UNDER CONTINUAL TROFINESS ALONG WITH SEEING MORE
CLOUD COVER AT TIMES.
&&

.AVIATION...FOR MCCARRAN...WINDS WILL REMAIN LIGHT TODAY WITH A
RIBBON OF MOISTURE AROUND 6-10KFT DIFFUSING BY THE
AFTERNOON...ALLOWING MORE SUNSHINE. THIS SHOULD AID IN THE
DEVELOPMENT OF SOUTHWEST WINDS...BECOMING GUSTY BY LATE AFTERNOON.
SOUTHWEST WINDS WILL GRADUALLY VEER TO MORE WESTERLY AND LOSE THEIR
GUSTINESS DURING THE OVERNIGHT HOURS. MOISTURE WILL ALSO BE ON THE
INCREASE WITH ADDITIONAL LOWER CLOUDS AND PRECIPITATION CHANCES
AFTER MIDNIGHT.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...HARD TO LUMP TERMINAL SITES ACROSS THE REGION INTO ONE
GROUP FOR THE PERIOD. KBIH IS PROVING TO BE A DIFFICULT FORECAST.
HIGH RESOLUTION GUIDANCE SUGGESTS LIGHTER WEST TO SOUTH WINDS
THROUGH TODAY WITH ANY PRECIPITATION REMAINING NEAR THE CREST. LAMP
GUIDANCE BLASTS NORTHERLY WINDS IN AND BRINGS SNOW SHOWERS
IN...POSSIBLY STARTING AS RAIN. ONLY MADE TWEAKS TO GOING TAF. KDAG
WILL REMAIN WESTERLY WHILE THE REST OF THE AREA SHOULD BEGIN TO SEE
SOME FORM OF SOUTHWEST WINDS. A BAND OF MOISTURE ALONG WITH COLD
FRONT WILL SINK SOUTH ACROSS THE SOUTHERN GREAT BASIN THIS
EVENING...PRODUCING LOCALLY LOWER CIGS AS WELL AS AT LEAST MOUNTAIN
SHOWERS.
&&

.SPOTTER INFORMATION STATEMENT...SPOTTER REPORTS OF WIND GUSTS OR
WIND DAMAGE AS WELL AS ANY BLOWING DUST ARE REQUESTED THIS AFTERNOON
INTO CHRISTMAS DAY. SPOTTER REPORTS OF SNOW AMOUNTS ARE WELCOME
TONIGHT INTO CHRISTMAS DAY. ADDITIONAL SPOTTER REPORTS FOR WIND MAY
BE NEEDED OVER THE WEEKEND ESPECIALLY ON SATURDAY.
&&

UPDATE...GORELOW
SHORT TERM...STACHELSKI
LONG TERM...PIERCE
AVIATION...STEELE

FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:

HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 24, 3:51 AM MSTHigh Wind WarningVEFInyo, San Bernardino24 hr
Dec 24, 3:51 AM MSTWind AdvisoryVEFInyo, San Bernardino31 hr

Nearby

High Wind Watches in Arizona, 2015High Wind Watches in California, 2015High Wind Watches in Nevada, 2015Every high wind watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.